# SDR 2004FA0000810

- Difficulty date: October 16, 2004
- Submitted: October 17, 2004
- Operation: General aviation
- Aircraft: N4544X
- Make and model: Piper PA-28-151
- Aircraft serial: 287615027
- Aircraft time: 5,175 hours, 4 cycles
- Engine: Lyc O360A4M
- Engine time: 5,660 hours, 4 cycles
- Propeller: Snsnch 76EM8
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: AEL65102
- Condition: Detached
- Location: 2 Cylinder
- Part time: 300 hours, 4 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: R, J
- Precautionary procedure: B, A

## Discrepancy

WHILE ON CLIMB-OUT (0715 LOCAL TIME), AT A POINT ABOUT 3 MILE NORTH OF THE AIRPORT AND AT AN ALTITUDE OF ABOUT 2800' (1300' AGL), HEARD AND FELT LOUD BANG WITH RESULTING POWER LOSS.  INITIATED 180 DEGREE TURN BACK TO AIRPORT WHILE ALERTING TOWER OF EMERGENCY.  LANDED WITHOUT FURTHER INCIDENT ALTHOUGH WIND SCREEN WAS TOTALLY COATED WITH OIL PREVENTING FORWARD VISIBILITY.
